Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 151, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 1, 2011, 11:43 PM EDT for Dutchess County, Ulster County, New York. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2011, 11:43 PM EDT (03:43 UTC)
- Expired
- Aug 2, 2011, 12:45 AM EDT
- In force
- 62 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Dutchess County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 79 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 11:59 PM EDT | TSTM WND DMG | Hurley, NY | MULTIPLE TREES DOWN ALONG ROUTE 28. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
447 WUUS51 KALY 020343 SVRALY NYC027-111-020445- /O.NEW.KALY.SV.W.0151.110802T0343Z-110802T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 1143 PM EDT MON AUG 1 2011 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK... CENTRAL DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... * UNTIL 1245 AM EDT * AT 1141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST SHOKAN...OR 14 MILES WEST OF KINGSTON...AND MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OLIVEBRIDGE...WEST HURLEY AND WOODSTOCK BY 1150 PM EDT... HURLEY AND LAKE KATRINE BY MIDNIGHT EDT... KINGSTON AND TILLSON BY 1205 AM EDT... PORT EWEN AND RHINEBECK BY 1210 AM EDT... STAATSBURG BY 1215 AM EDT... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. LAT...LON 4196 7441 4211 7427 4178 7351 4156 7366 TIME...MOT...LOC 0343Z 304DEG 30KT 4199 7424 $$
2 follow-up statements
789 WWUS51 KALY 020421 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1221 AM EDT TUE AUG 2 2011 NYC027-111-020445- /O.CON.KALY.SV.W.0151.000000T0000Z-110802T0445Z/ ULSTER NY-DUTCHESS NY- 1221 AM EDT TUE AUG 2 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR CENTRAL DUTCHESS AND EAST CENTRAL ULSTER COUNTIES... AT 1215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELLERSLIE...OR NEAR RHINEBECK...MOVING SOUTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CLINTON CORNERS...WILLOW BROOK...SALT POINT AND MARKET BY 1230 AM EDT... SHUNPIKE...HIBERNIA...STANFORDVILLE AND WASHINGTON HOLLOW BY 1235 AM EDT... MABBETTSVILLE AND LITTLEREST BY 1240 AM EDT... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. LAT...LON 4179 7409 4197 7395 4178 7351 4156 7366 TIME...MOT...LOC 0421Z 298DEG 30KT 4188 7387 $$
226 WWUS51 KALY 020445 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1245 AM EDT TUE AUG 2 2011 NYC027-111-020456- /O.EXP.KALY.SV.W.0151.000000T0000Z-110802T0445Z/ ULSTER NY-DUTCHESS NY- 1245 AM EDT TUE AUG 2 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DUTCHESS AND EAST CENTRAL ULSTER COUNTIES HAS EXPIRED... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. LAT...LON 4179 7409 4197 7395 4178 7351 4156 7366 TIME...MOT...LOC 0421Z 298DEG 30KT 4188 7387 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 10:20 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 1, 10:20 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1020 PM EDT MON AUG 1 2011 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE OFFSHORE TONIGHT AS A NARROW RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION. FOR TUESDAY INTO WEDNESDAY...OUR REGION WILL BE SANDWICHED BETWEEN LOW PRESSURE MOVING ACROSS THE MID ATLANTIC STATES AND A STORM IN THE GULF OF MAINE. A MUCH LARGE AREA OF HIGH PRESSURE WILL BUILD FROM THE GREAT LAKES TO THE EASTERN SEABOARD FOR THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH TUESDAY/... AS OF 10 PM...COLD FRONT WAS MIGRATING SOUTHWARD WITH A RENEWED DEVELOPMENT OF CONVECTION ACROSS THE CATSKILLS AND MID HUDSON VALLEY. MID LEVEL ECHOES QUICKLY INCREASED PER CROSS SECTIONS FROM THE 88D WHICH IS LIKELY DUE TO THE NOCTURNAL COOLING AND STEEPENING THOSE LAPSE RATES. MOST OF THE CONVECTION SHOULD BE SOUTH OF THE CWA BY MIDNIGHT. THE REMAINDER OF THE OVERNIGHT...SKIES SHOULD BE MOCLR WITH THE POTENTIAL OF SOME FOG FORMATION BEFORE THE DRIER AIR ARRIVES. SO MAIN UPDATE WAS TO INCREASE POPS SOUTH OF THE CAPITAL REGION UNTIL MIDNIGHT AND A REFRESH OF THOSE HOURLY TEMPS/DEWPOINTS/WINDS. OVERNIGHT LOWS LOOK GREAT WITH MINOR TWEAKS NEEDED. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... THE RIDGE OF HIGH PRESSURE WILL BECOME VERY NARROW ON TUESDAY AS THE REGION BECOMES SANDWICHED BETWEEN AN UPPER LOW DROPPING SOUTHEAST THROUGH MAINE...AND A SHARP SHORT WAVE TROF MOVING ACROSS THE NORTHERN GREAT LAKES. THE NEW ENGLAND UPPER LOW MAY COME CLOSE ENOUGH TO PRODUCE A FEW SHOWERS OVER THE NORTHEAST PART OF THE FORECAST AREA...SO HAVE FORECAST SLIGHT CHANCE POPS THERE. HIGHS TUESDAY WILL BE IN THE MID 70S TO THE 80S. FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THE FLOW AROUND THE UPPER LOW DROPPING SOUTHEAST OFF THE MAINE COAST AND THEN SLOWLY MOVING EAST ACROSS NOVA SCOTIA DURING THIS PERIOD...WILL HELP TURN THE UPSTREAM SHORT WAVE TROF TO THE SOUTHEAST...WITH MOST...IF NOT ALL OF THE PCPN ASSOCIATED WITH IT PASSING BY TO OUR SOUTH AND SOUTHWEST. HAVE FORECAST CLOUDS TO INCREASE TUESDAY NIGHT...WITH POPS SLOWLY INCREASING LATE AT NIGHT OVER THE SOUTHWEST. BY WEDNESDAY HAVE FORECAST DRY OVER THE NORTHEAST THIRD OF THE FORECAST AREA...SLIGHT CHANCE POPS OVER THE CENTRAL THIRD...AND 30 TO 40 PERCENT POPS OVER THE SOUTHWEST THIRD. EARLY WEDNESDAY NIGHT THE SYSTEM WILL BE MOVING OUT...WITH ONLY SLIGHT CHANCE TO LOW CHANCE POPS FORECAST DURING THE EVENING OVER THE SOUTHERN HALF OF THE FORECAST AREA....WITH CLEARING SKIES EVERYWHERE LATER AT NIGHT. LOWS TUESDAY NIGHT WILL BE IN THE UPPER 40S TO AROUND 60. HIGHS WEDNESDAY IN THE MID 70S TO LOWER 80S. LOWS WEDNESDAY NIGHT IN THE MID 50S TO LOWER 60S. && .LONG TERM /FRIDAY THROUGH MONDAY/... 500MB UPPER LOW WILL MOVE EAST OF THE GULF OF MAINE AND LEAVE BEHIND BUILDING HEIGHTS AND SURFACE PRESSURES ACROSS THE REGION FOR THURSDAY. THIS SHOULD PROVIDE A TRANQUIL DAY WITH SEASONABLE TEMPERATURES AS WE MIX DOWN 850MB TEMPS FROM THE MID TEENS CELSIUS FOR LOW-MID 80S AT THE SURFACE. THIS RIDGE AXIS WILL CREST OVER OUR REGION THURSDAY NIGHT WITH LIGHT WINDS AN MOCLR SKIES EXPECTED. THIS MAY BRING SOME PATCHY VALLEY FOG BUT NOT WORTH MENTIONING IN THE GRIDS AT THIS TIME. BY FRIDAY...THE RIDGE AXIS FLATTENS OUT A BIT AS AN UPPER LEVEL WAVE THAT ORIGINATES FROM THE FRONT RANGE OF THE ROCKIES IN COLORADO /LIKELY CONVECTIVELY INDUCED/ TRACKS ACROSS THE MID-UPPER MISSISSIPPI RIVER VALLEY. GLOBAL MODELS NATURALLY DIFFER ON PLACEMENT AND MOVEMENT OF THIS FEATURE SO THIS WILL KEEP THE WEATHER QUIET FOR THE END OF THIS WEEK WITH SLIGHTLY ABOVE SEASONABLE TEMPERATURES. THE CHANCES FOR SHOWER/STORMS DOES INCREASE FOR THIS FIRST WEEKEND OF AUGUST AS THAT AFOREMENTIONED WAVE TRACKS EAST WITHIN THE CONFINES OF A ZONAL FLOW ALOFT. SO WE WILL INCREASE THE CLOUDS AND THOSE POPS/WX ACCORDINGLY FOR SATURDAY. DUE TO THE EXPECTED CLOUD COVER...THIS SHOULD RESULT IN SLIGHTLY BELOW TEMPERATURES BUT HIGHER DEWPOINTS. DEPENDING ON WHICH BOUNDARIES REMAIN UPSTREAM AND ANY ASSOCIATED WAVE WITHIN A DEVELOPING WEST-NORTHWEST FLOW PATTERN ACROSS THE NORTHEAST...WE WILL KEEP SLIGHT CHANCE POPS IN FOR SUNDAY. OVERALL...TEMPERATURES WILL BE AROUND NORMAL...WITH SLIGHTLY WARMER THAN NORMAL MIN TEMPS OVERNIGHT. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... CONVECTION INITIATED THIS AFTERNOON SOUTH OF KALB. DESPITE STORMS AROUND KPOU...TERMINAL REPORTED NO PRECIP. FOR TONIGHT...DEW POINTS WILL DROPPING AS DRIER AIR FILTERS IN THE REGION. THIS COMBINED WITH NO PRECIP AT TERMINALS SUGGESTS BR/FG FORMATION AT KALB AND KPOU WILL BE MINIMAL. ON THE OTHER HAND...CAN NOT RULE OUT SOME IFR AT KGFL EVEN WITH LOWERING DEW POINTS. SO HAVE FORECAST PERIOD OF IFR IN BR AFTER 08Z. FOR TUESDAY...VFR AT ALL TERMINALS. UPPER LEVEL LOW DROPPING SOUTHEAST OUT OF CANADA TO MAINE. SOME WEAK ENERGY ROTATING AROUND LOW MAY BE ENOUGH TO KICK OFF AN ISOLATED SHRA AT KGFL. NOT ENOUGH CONFIDENCE TO GO MORE THAN JUST VCSH THERE...AND DRY ELSEWHERE. OUTLOOK... TUE NIGHT...VFR. NO SIG WX. WED-SAT...VFR/MVFR. CHC RW/TRW. && .FIRE WEATHER... A WEAK COLD FRONT WILL MOVE OFFSHORE TONIGHT AS A NARROW RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION. FOR TUESDAY INTO WEDNESDAY...OUR REGION WILL BE SANDWICHED BETWEEN LOW PRESSURE MOVING ACROSS THE MID ATLANTIC STATES AND A STORM IN THE GULF OF MAINE. A MUCH LARGE AREA OF HIGH PRESSURE WILL BUILD FROM THE GREAT LAKES TO THE EASTERN SEABOARD FOR THURSDAY AND FRIDAY. RELATIVE HUMIDITIES WILL RECOVER TO BETWEEN 85 AND 100 PERCENT TONIGHT...AND DROP TO BETWEEN 35 AND 50 PERCENT ON TUESDAY. WESTERLY WINDS AT 10 TO 20 MPH EARLY THIS EVENING WILL BECOME LIGHT AND VARIABLE LATER TONIGHT. ON TUESDAY WINDS WILL BE NORTHWEST AT 10 TO 15 TUESDAY AFTERNOON...WITH GUSTS UP TO 25 MPH. && .HYDROLOGY... LOCALIZED TORRENTIAL DOWNPOURS OVER THE EXTREME SOUTHEAST PART OF THE FORECAST AREA COULD CAUSE SOME URBAN AND SMALL STREAM HYDRO PROBLEMS THROUGH EARLY THIS EVENING...OTHERWISE NO HYDRO PROBLEMS EXPECTED FOR THE REST OF THE WEEK. IT NOW APPEARS THAT LOW PRESSURE WITH HEAVY RAIN WILL LIKELY PASS TO THE SOUTHWEST OF THE FORECAST ON WEDNESDAY...WITH ONLY LIGHT AMOUNTS OF RAIN POSSIBLE OVER THE SOUTHERN PART OF THE REGION. HIGH PRESSURE WITH MORE DRY WEATHER WILL BUILD IN FOR THURSDAY AND FRIDAY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && NEAR TERM...BGM
Hazardous weather outlook, Aug 1, 6:48 PM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 648 PM EDT MON AUG 1 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 648 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 1, 6:58 PM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
658 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL COXSACKIE 42.36N 73.81W
08/01/2011 E1.00 INCH GREENE NY PUBLIC
0310 PM HAIL STUYVESANT 42.39N 73.78W
08/01/2011 E1.00 INCH COLUMBIA NY PUBLIC
0315 PM HAIL HUDSON 42.25N 73.79W
08/01/2011 E1.75 INCH COLUMBIA NY PUBLIC
0315 PM HAIL HUDSON 42.25N 73.79W
08/01/2011 M1.50 INCH COLUMBIA NY PUBLIC
0317 PM HAIL GREENPORT CENTER 42.24N 73.76W
08/01/2011 M1.00 INCH COLUMBIA NY TRAINED SPOTTER
0320 PM HAIL CLAVERACK 42.22N 73.72W
08/01/2011 E1.25 INCH COLUMBIA NY PUBLIC
0320 PM HAIL 4 SE HUDSON 42.21N 73.73W
08/01/2011 E1.75 INCH COLUMBIA NY PUBLIC
0410 PM HAIL 2 ENE CLERMONT 42.10N 73.79W
08/01/2011 E1.00 INCH COLUMBIA NY PUBLIC
0420 PM HAIL 2 SSE LIVINGSTON 42.12N 73.75W
08/01/2011 M1.00 INCH COLUMBIA NY NWS EMPLOYEE
0429 PM HAIL 5 NNW TERRYVILLE 41.75N 73.04W
08/01/2011 E1.00 INCH LITCHFIELD CT PUBLIC
0445 PM HAIL S PLEASANT VALLEY 41.75N 73.82W
08/01/2011 E1.00 INCH DUTCHESS NY PUBLIC
0450 PM HAIL 5 ENE POUGHKEEPSIE 41.73N 73.83W
08/01/2011 E1.50 INCH DUTCHESS NY PUBLIC
0454 PM HAIL HYDE PARK 41.78N 73.93W
08/01/2011 E1.00 INCH DUTCHESS NY PUBLIC
0455 PM HAIL LAGRANGEVILLE 41.65N 73.76W
08/01/2011 M1.00 INCH DUTCHESS NY TRAINED SPOTTER
0511 PM HAIL 5 NNE HOPEWELL JUNCTION 41.65N 73.74W
08/01/2011 E1.00 INCH DUTCHESS NY PUBLIC
0529 PM HAIL SALT POINT 41.81N 73.79W
08/01/2011 M1.00 INCH DUTCHESS NY TRAINED SPOTTER
&&
ROKEEFELocal storm report, Aug 1, 7:26 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
726 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL STORMVILLE 41.57N 73.75W
08/01/2011 E1.75 INCH DUTCHESS NY PUBLIC
&&
BGMLocal storm report, Aug 1, 7:31 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
731 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL STORMVILLE 41.57N 73.75W
08/01/2011 E1.75 INCH DUTCHESS NY PUBLIC
&&
BGMSpecial weather statement, Aug 1, 9:51 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
951 PM EDT MON AUG 1 2011
NYZ065-066-020215-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
951 PM EDT MON AUG 1 2011
...A STRONG THUNDERSTORM IN DUTCHESS COUNTY IN EAST CENTRAL NEW
YORK...
AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING. THIS STORM WAS LOCATED NEAR FISHKILL...OR ABOUT OVER
BEACON...AND MOVING SOUTHEAST AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR...
SHENANDOAH BY 1000 PM EDT
7 MILES SOUTHWEST OF PECKSVILLE BY 1015 PM EDT
IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4147 7401 4151 7401 4163 7388 4152 7366
4151 7366 4151 7369 4149 7392 4145 7397
TIME...MOT...LOC 0151Z 309DEG 9KT 4150 7386Special weather statement, Aug 1, 11:03 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1103 PM EDT MON AUG 1 2011
NYZ063-064-020330-
WESTERN ULSTER NY-EASTERN ULSTER NY-
1103 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORMS IN
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 1102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
NAPANOCH TO 8 MILES WEST OF NAPANOCH TO 15 MILES WEST OF NAPANOCH...
OR ALONG A LINE EXTENDING FROM GRAHAMSVILLE TO 6 MILES SOUTH OF
GRAHAMSVILLE TO MONTICELLO...AND MOVING SOUTHEAST AT 35 MPH.
THUNDERSTORMS WILL BE NEAR...
NAPANOCH BY 1115 PM EDT
KERHONKSON AND ELLENVILLE BY 1120 PM EDT
6 MILES NORTHWEST OF WALLKILL AND 8 MILES WEST OF MODENA BY 1130 PM
EDT
LAT...LON 4160 7424 4162 7426 4159 7436 4166 7442
4174 7458 4175 7458 4186 7447 4189 7448
4192 7456 4195 7455 4173 7404 4161 7410
4161 7413 4158 7412
TIME...MOT...LOC 0303Z 301DEG 29KT 4182 7449 4176 7452
4170 7464Special weather statement, Aug 1, 11:37 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1137 PM EDT MON AUG 1 2011 NYZ063>065-020415- WESTERN ULSTER NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY- 1137 PM EDT MON AUG 1 2011 ...A STRONG THUNDERSTORM IN ULSTER COUNTY IN EAST CENTRAL NEW YORK... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... AT 1136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR MOUNT TREMPER...OR ABOUT 14 MILES SOUTH OF HUNTER...AND MOVING SOUTHEAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... OLIVEBRIDGE AND KENNETH L WILSON CAMPGROUND BY 1145 PM EDT OLIVEBRIDGE AND WEST HURLEY BY 1150 PM EDT HURLEY...KINGSTON AND 7 MILES SOUTHWEST OF LAKE KATRINE BY MIDNIGHT EDT PORT EWEN AND TILLSON BY 1205 AM EDT 6 MILES SOUTHWEST OF RHINEBECK BY 1210 AM EDT LAT...LON 4195 7387 4176 7402 4199 7447 4212 7434 TIME...MOT...LOC 0338Z 303DEG 33KT 4201 7428
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:51 PM EDT | Special Weather Statement | ALY | Putnam | 24 min |
| Aug 1, 11:03 PM EDT | Special Weather Statement | ALY | Ulster | 27 min |
| Aug 1, 11:17 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 58 min |
| Aug 1, 11:37 PM EDT | Special Weather Statement | ALY | Ulster | 38 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.